Half Ironman Triathlon Training Program

Pin it

Created by Matt Lieto
Please note that this plan is generic and individual athletes may require significant modification for optimal performance. It is intended only as a framework for training structure.

Read Plan Assumptions before beginning this program.

Monday Tuesday Wednesday Thursday Friday Saturday Sunday
Wk 1 OFFNotes:
All Easy Base
Bike 60:00
Swim 45:00
Run 30:00
Bike 90:00
Swim 30:00
Run 30:00
Bike 90:00
w/ Hills
Run 50:00
w/ Hills
Wk 2 OFFNotes:
All Easy Base
Bike 60:00
Swim 45:00
Run 30:00
Bike 90:00
Swim 30:00
Run 30:00
Bike 90:00
w/ Hills
Run 50:00
w/ Hills
Wk 3 OFFNotes:
All Easy Base
Bike 60:00
Swim 45:00
Run 35:00
Bike 105:00
Swim 45:00
Run 35:00
Bike 120:00
w/ Hills
Run 60:00
w/ Hills
Wk 4 OFFNotes:
All Easy Base
Bike 60:00
Swim 45:00
Run 35:00
Bike 105:00
Swim 45:00
Run 35:00
Bike 120:00
w/ Hills
Run 60:00
w/ Hills
Wk 5 OFFNotes:
Base
Bike 75:00
Swim 45:00
Run 35:00
Bike 105:00
Swim 45:00
Run 40:00
Bike 120:00
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 65:00
w/ Hills
Wk 6 OFFNotes:
Base
Bike 75:00
Swim 45:00
Run 35:00
Bike 105:00
Swim 45:00
Run 45:00
Bike 135:00 (2 1/4 Hrs)
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 70:00
w/ Hills
Wk 7 OFFNotes:
Recovery Week
Bike 60:00
Swim 45:00
Run 30:00
Bike 90:00
Easy Spin
Swim 45:00
Run 40:00
Bike 120:00
Easy
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 65:00
w/ Hills
Wk 8 OFF Bike 75:00
Swim 45:00
Run 40:00
Bike 120:002x10minute race pace10 min Brick easy
Swim 45:00
Run 45:00
Bike 150:00 (2 1/2 Hrs)
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 75:00
w/ Hills
Wk 9 OFF Bike 90:00
Swim 50:00
Run 45:00
Bike 120:002x10minute race pace10 min Brick easy
Swim 50:00
Run 45:00
Bike 165:00 (2 3/4 Hrs)
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 80:00
w/ Hills
Wk 10 OFF Bike 90:00
Swim 50:00
Run 50:00
Bike 120:002x10minute race pace15minute Brick easy
Swim 50:00
Run 45:00
Bike 180:00 (3 Hrs)
w/ Hills
Swim 30:00
Recovery/Low Intensity
Run 85:00
w/ Hills
Wk 11 OFFNotes:
Recovery Week
Bike 60:00
Swim 50:00
Run 40:00
Bike 90:00Easy Spin
Swim 50:00
Run 35:00
Bike 150:00 (2 1/2 Hrs)
w/ Hills
Swim 40:00
Recovery/Low Intensity
Run 85:00
w/ Hills
Wk 12 OFF Bike 90:00
Swim 50:00
Run 50:00
2x5minutes @ race pace after 20 min warm up w/ 5min between
Bike 120:0015minute Brick easy
Swim 50:00
Run 50:00
Bike 180:00 (3 Hrs)2x15minute @ race pace, after 1hr warm up w/ 10 minutes rolling recovery
Swim 40:00
Recovery/Low Intensity
Run 90:00
w/ Hills
Wk 13 OFF Bike 90:00
Swim 50:00
Run 55:00
2x5minutes @ race pace after 20 min warm up w/ 5min between
Bike 120:0015minute Brick easy
Swim 55:00
Run 50:00
Bike 180:00 (3 Hrs)2x15minute @ race pace, after 1hr warm up w/ 10 minutes rolling recovery
Swim 40:00
Recovery/Low Intensity
Run 95:00
w/ Hills
Wk 14 OFF Bike 90:00
Swim 55:00
Run 55:00
3x5minutes @ race pace after 20 min warm up w/ 5min between
Bike 120:0015minute Brick easy
Swim 55:00
Run 50:00
Bike 195:00 (3 1/4 Hrs)3x15minute @ race pace after 1hr warm up w/ 10minutes rolling recovery, 15min Brick
Swim 40:00
Recovery/Low Intensity
Run 100:00
w/ Hills
Wk 15 OFFNotes:
Recovery Week
Bike 60:00
Swim 55:00
Run 45:00
Bike 90:00Easy Spin
Swim 55:00
Run 40:00
Bike 150:00 (2 1/2 Hrs)
w/ Hills
Swim 40:00
Recovery/Low Intensity
Run 95:00
w/ Hills
Wk 16 OFF Bike 90:00
Swim 60:00
Run 55:00
3x5minutes @ race pace after 20 min warm up w/ 5min between
Bike 120:0010minutes @ race pace
15minute Brick easy
Swim 60:00
Run 50:00
Bike 195:00 (3 1/4 Hrs)2x30minute @ race pace after 1hr warm up w/ 10minutes rolling recovery, 15min Brick
Swim 40:00
Recovery/Low Intensity
Run 105:00
w/ Hills
Wk 17 OFF Bike 90:00
Swim 60:00
Run 60:00
4x5minutes @ race pace after 20 min warm up w/ 5min between
Bike 120:0015minute Brick easy
Swim 60:00
Run 50:00
Bike 210:00 (3 1/2 Hrs)3x20minute @ race pace after 1hr warm up w/ 10minutes rolling recovery, 15min Brick
Swim 40:00
Recovery/Low Intensity
Run 110:00
w/ Hills
Wk 18 OFF Bike 60:00
Swim 60:00
Run 45:00
Bike 120:005minutes @ 1/2 pace15minute Brick easy
Swim 60:00
Run 45:00
4×800 meters @ 10K pace
Bike 180:00 (3 Hrs)2x15minute @ race pace after 1hr warm up w/ 10minutes rolling recovery, 15min Brick
Swim 40:00
Recovery/Low Intensity
Run 90:00
3x5minute @ race pace
Wk 19 OFF Bike 75:00
Swim 60:00
Run 40:00
Bike 90:0015minute Brick
5minutes @ 10K pace
Swim 60:00
Run 40:00
4×800 meters @ 10K pace
Bike 150:00 (2 1/2 Hrs)2x5minute @ 40K pace
Swim 30:00
Recovery/Low Intensity
Run 70:00
Easy
Wk 20 OFFNotes:
Race Week
Bike 60:00
Swim 40:00
Run 30:00
3x2minute @ 10K pace
Bike 90:003x2minute 40K pace OFF 10minute swim w/ 5 15second pick ups30-45minute bike with 3x1minute build to race pace15minute run with 5x15second builds to race pace.

Spread these workouts out if possible, main priority is hydration, food, and low stress.

RACE DAY.GOOD LUCK!

Plan Assumptions: Please be sure you meet these basic requirements before choosing and starting this plan.

  • This plan is targeted for those at an Intermediate Level. You should at least have several Olympic races under your belt.
  • The plan also assumes you are currently fit and starting with a good Base. If you can not comfortably complete the first couple weeks proposed in this plan then you may wish to adjust your goals and spend more time building your Base.
  • Approximately 12-15 Hours/Wk for Training
  • If possible swim on tuesdays, Masters swim recomended for all swims but sunday. I don’t recomend swimming straight yardage (example 1000-2000 yards straight). Do these swims a couple times if you want to know you can do the distance, but it’s preferred you do 200-500 on intervals that are pushing your pace. Throw 50’s and 100’s in to get your speed and turnover in. Do at least 500 yards of stroke work during every warm up, make your stroke efficient

Professional Triathlete, Commentator, Writer, Coach Matt is a professional triathlete and has been racing for 10 years. He has a unique perspective on training and racing at a high level despite having had to lose over 80lbs on his journey to professional athletics. http://www.mattlieto.com.

Website: http://www.mattlieto.com/

Log In or Create an account